Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 9:29 PM CDT for Rankin County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 9:29 PM CDT (02:29 UTC)
- Expired
- Apr 4, 2001, 9:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050229
SVRJAN
MSC121-050245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT WED APR 4 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 945 PM CDT
* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PELAHATCHIE MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL EAST RANKIN COUNTY EAST OF PELAHATCHIE
DIME-SIZED HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE
STORM/ PASSES.
74
LAT...LON 3253 8978 3239 8991 3210 8995 3209 8974
3232 8972What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:45 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 4, 6:45 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT WED APR 4 2001 INTENSE BACK-BUILDING MESOSCALE COVECTIVE SYSTEM CONTINUES TO EVOLVE SLOWLY SOUTHWARD OVER CNTRL AND ECNTRL MS. REPORTS ARE COMING IN OF UP TO 9 INCHES OF RAIN IN THE PAST FEW HOURS OVER ATTALA COUNTY... PRODUCING MAJOR FLOODING. HAVE UPDATED ZONES TO BREAK OFF CENTRAL GROUPING TO MENTION LOCAL FLOODING AND TORRENTIAL RAIN THREAT. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Apr 4, 4:40 PM CDT, 4 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 PM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A GREENWOOD TO CARTHAGE TO RALEIGH LINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A LAKE VILLAGE ARKANSAS TO PRENTISS MISSISSIPPI LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A WINNSBORO LOUISIANA TO BROOKHAVEN LINE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER EASTERN MISSISSIPPI. ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED OVER NORTHEAST AND EAST CENTRAL PORTIONS EARLY TONIGHT. ...FLOODING... LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH OF A KOSCIUSKO TO MACON LINE...INTO THE EARLY EVENING HOURS. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME AREAS THROUGH EARLY EVENING...PRODUCING LOCALIZED FLOODING OF LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 5:05 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1030 AM MERIDIAN MS 0.88 INCH HAIL
04/04/01 LAUDERDALE RPTD BY EMERGENCY
SERVICES AMBULANCE
1155 AM 1 W BROOKSVILLE MS 0.75 INCH HAIL
04/04/01 NOXUBEE RPTD BY WATER
DEPARTMENT
1205 PM NEW HOPE MS 1.75 INCH HAIL
04/04/01 LOWNDES REPORTED BY COUNTY 911
1224 PM 1 W COLUMBUS MS 1.75 INCH HAIL
04/04/01 LOWNDES RPTD BY COUNTY 911
1240 PM NEW HOPE MS 0.88 INCH HAIL
04/04/01 LOWNDES REPORTED BY COUNTY 911
0214 PM 6 S KOSCIUSKO MS 1.00 INCH HAIL
04/04/01 ATTALA RPTD BY CIVIL DEFENSE
0417 PM DIXON MS WIND DAMAGE
04/04/01 NESHOBA BARN DESTROYED BY HIGH
WINDS RPTD BY 911
0420 PM 14 SW PHILADELPHIA MS 1.00 INCH HAIL
04/04/01 NESHOBA RPTD BY COUNTY 911
0420 PM 14 SW PHILADELPHIA MS WIND SPEED 80MPH
04/04/01 NESHOBA RPTD BY 911
0430 PM PHILADELPHIA MS FLOOD
04/04/01 NESHOBA EXTENSIVE FLOODING OF
ROADS
0445 PM UNION x MS WIND DAMAGE
04/04/01 NEWTON TREES AND POWER LINES
DOWN RPTD BY CDLocal storm report, Apr 4, 7:24 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0520 PM DURANT MS 1.00 INCH HAIL
04/04/01 HOLMES REPORTED BY SPOTTERS IN
DURANT.
0530 PM EDINBURG MS FLOOD
04/04/01 LEAKE SEVERAL ROADS WASHED
OUT IN THE NORTHEAST
PART OF THE COUNTY REPORTED BY
EMERGENCY MANAGEMENT.
0700 PM MS FLOOD
04/04/01 NESHOBA FLOODING IN THE CITY OF
PHILADELPHIA AND
THROUGHOUT THE COUNTY
REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM MS FLOOD
04/04/01 ATTALA HWY 12 CLOSED DUE TO
TORRENTIAL RAINFALL
AND FLOODING REPORTED
BY EMERGENCY MANAGEMENT.
0700 PM MS FLOOD
04/04/01 NESHOBA EMERGENCY MANAGEMENT
INDICATES 22 ROADS
CLOSED DUE TO FLOODING
REPORTED BY MEMA.
0700 PM EDINBURG MS FLOOD
04/04/01 LEAKE MOBILE HOME FLOODED
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Apr 4, 7:35 PM CDT, 1 hour 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 735 PM CDT WED APR 04 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF A BELZONI TO DEKALB LINE...AND NORTHEAST OF A JACKSON TO RALEIGH TO LAUREL LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A RAYVILLE LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER EASTERN MISSISSIPPI. ...FLOODING... FLOODING RAINS WILL CONTINUE OVER PORTIONS OF CENTRAL AND EAST CENTRAL MISSISSIPPI THROUGH THE EARLY EVENING HOURS...ESPECIALLY IN THE AREA FROM LEXINGTON AND CANTON...EASTWARD TO DEKALB AND MERIDIAN. LOCALIZED HEAVY RAIN AND PONDING OF WATER IS POSSIBLE TO THE EAST OF A BELZONI TO JACKSON LINE. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS AND HEAVY RAIN DIMINISH LATER THIS EVENING. MAJOR FLOODING HAS BEEN REPORTED IN THE KOSCIUSKO TO PHILADELPHIA AREA WITH UP TO NINE INCHES OF RAINFALL REPORTED. PERSONS SHOULD BE ALERT FOR RAPIDLY RISING WATER AND SEEK HIGHER GROUND IF THREATENED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 8:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0722 PM DECATUR MS 1.75 INCH HAIL
04/05/01 NEWTON REPORTED BY CD OFFICE
0810 PM KOSCIUSKO MS FLOOD
04/05/01 ATTALA NUMEROUS HOMES
( FLOODED...REPORTED BY
CD OFFICEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:34 PM CDT | Flash Flood Warning | JAN | Leake | 116 min |
| Apr 4, 8:21 PM CDT | Flash Flood Warning | JAN | Holmes | 4 hr |
| Apr 4, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 39 min |
| Apr 4, 9:20 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Neshoba, Newton, Scott | 3 hr |
| Apr 4, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 49 min |
| Apr 4, 10:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 60 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 59 min |
| Apr 4, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.